Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

The CafeMom Newcomers Club The CafeMom Newcomers Club

Lithium

Posted by on Oct. 10, 2013 at 8:08 PM
  • 4 Replies
My doctor put me on lithium about a week ago for bipolar disorder and will be monitoring my lithium level. I have been taking 3 (300mg) 3 times a day. I got my levels checked today and my doc just called me and told me you levels were still to low and to start taking 4 (300mg) a day


So here is my question for anyone who knows anything about lithium or who is taking it as well. That just means I needed the lithium and that it should help right?
by on Oct. 10, 2013 at 8:08 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-4):
frndlyfn
by Emerald Member on Oct. 10, 2013 at 8:41 PM

My guy's dosage is very low (below therapeutic levels) but it does help him.  It could take a few weeks for you  to feel the positive effects of taking it.  I was not with him when he first started taking it though so i do not know the start up level checking.

goodnightmama
by Gold Member on Oct. 10, 2013 at 8:55 PM
I was definitly questioning it because I haven't felt better but I have been feeling some side effects. I have still been taking it like the doc persribed though. Has your guy mentioned this helping him keep a job? I have the hardest time keeping a job, but I need the one I have. I have found myself really close to just walking out multiple times and I have only been there since 8/28. Just the thought that keeping one simple part time job has been too hard for me makes me feel worse. I just don't know what I am going to do if I can't hold a job.

Quoting frndlyfn:

My guy's dosage is very low (below therapeutic levels) but it does help him.  It could take a few weeks for you  to feel the positive effects of taking it.  I was not with him when he first started taking it though so i do not know the start up level checking.

frndlyfn
by Emerald Member on Oct. 10, 2013 at 9:01 PM

Yes when he first was prescribed it it did help level out the moods so he could work during that time.  Now he is 100% disabled from army.  Before he was given medication he actually threw heavy objects at his boss.  Are you doing counseling/therapy as well as the medication?   That should help you learn other coping skills when you are feeling overwhelmed. 

Let your doctor know about the side effects if they are negatively affecting life.  Ask the doctor or pharmacy how long you need to take it to feel "better".  Good job on being persistent. 

Quoting goodnightmama:

I was definitly questioning it because I haven't felt better but I have been feeling some side effects. I have still been taking it like the doc persribed though. Has your guy mentioned this helping him keep a job? I have the hardest time keeping a job, but I need the one I have. I have found myself really close to just walking out multiple times and I have only been there since 8/28. Just the thought that keeping one simple part time job has been too hard for me makes me feel worse. I just don't know what I am going to do if I can't hold a job.

Quoting frndlyfn:

My guy's dosage is very low (below therapeutic levels) but it does help him.  It could take a few weeks for you  to feel the positive effects of taking it.  I was not with him when he first started taking it though so i do not know the start up level checking.


goodnightmama
by Gold Member on Oct. 10, 2013 at 9:16 PM
No therapy, can't afford it. I can handle the side effects its just memory problems, drowsiness, and hard time concentrating at times.

Quoting frndlyfn:

Yes when he first was prescribed it it did help level out the moods so he could work during that time.  Now he is 100% disabled from army.  Before he was given medication he actually threw heavy objects at his boss.  Are you doing counseling/therapy as well as the medication?   That should help you learn other coping skills when you are feeling overwhelmed. 

Let your doctor know about the side effects if they are negatively affecting life.  Ask the doctor or pharmacy how long you need to take it to feel "better".  Good job on being persistent. 

Quoting goodnightmama:

I was definitly questioning it because I haven't felt better but I have been feeling some side effects. I have still been taking it like the doc persribed though. Has your guy mentioned this helping him keep a job? I have the hardest time keeping a job, but I need the one I have. I have found myself really close to just walking out multiple times and I have only been there since 8/28. Just the thought that keeping one simple part time job has been too hard for me makes me feel worse. I just don't know what I am going to do if I can't hold a job.



Quoting frndlyfn:

My guy's dosage is very low (below therapeutic levels) but it does help him.  It could take a few weeks for you  to feel the positive effects of taking it.  I was not with him when he first started taking it though so i do not know the start up level checking.


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)